Vestnik S.-Petersburg Univ. Ser. 10. Prikl. Mat. Inform. Prots. Upr., 2016, Issue 2, Pages 26–32
Repeated eigenvalues of a matrix with elements polynomially dependent on a parameter
E. A. Kalinina
St. Petersburg State University, 7–9, Universitetskaya nab.,
St. Petersburg, 199034, Russian Federation
Earlier matrices with multiple eigenvalues were considered only for theoretical purposes. However, now such non-generic matrices are also of practical interest because they appear in different problems of quantum mechanics, nuclear physics, optics and dynamic of mechanical systems. A square matrix with elements that are linearly dependent on a parameter is considered in this paper. A method to find the values of the parameter such that the matrix has a repeated eigenvalue is considered. We find the polynomial whose roots are these values of the parameter using only finite number of algebraic operations on the matrix elements. The method can be generalized to matrices with elements algebraically dependent on a parameter. A numerical example of how to find the required parameter values is considered. Refs 16.
the Kronecker product, the Leverrier method, the Newton sums.
PDF file (223 kB)
Received: December 10, 2015
Accepted: February 25, 2016
E. A. Kalinina, “Repeated eigenvalues of a matrix with elements polynomially dependent on a parameter”, Vestnik S.-Petersburg Univ. Ser. 10. Prikl. Mat. Inform. Prots. Upr., 2016, no. 2, 26–32
Citation in format AMSBIB
\paper Repeated eigenvalues of a matrix with elements polynomially dependent on a parameter
\jour Vestnik S.-Petersburg Univ. Ser. 10. Prikl. Mat. Inform. Prots. Upr.
Citing articles on Google Scholar:
Related articles on Google Scholar:
|Number of views:|